Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 215, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 2011, 3:10 PM EDT for Holmes County, Ohio. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2011, 3:10 PM EDT (19:10 UTC)
- Expired
- Jul 29, 2011, 4:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:15 PM EDT | TSTM WND DMG | 1 E Nashville, OH | A FEW TREES AND LARGE LIMBS KNOCKED DOWN. |
| Jul 29, 3:40 PM EDT | TSTM WND DMG | Berlin, OH | A FEW TREES AND LARGE LIMBS KNOCKED DOWN. |
| Jul 29, 3:45 PM EDT | TSTM WND DMG | 6 Sw Berlin, OH | SEVERAL HOMES DAMAGED BY LARGE TREES FALLING ON THEM. SEVERAL BARNS AND SHEDS WITH EXTENSIVE ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS51 KCLE 291910
SVRCLE
OHC075-292000-
/O.NEW.KCLE.SV.W.0215.110729T1910Z-110729T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN NORTHEAST OHIO
* UNTIL 400 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NASHVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLMESVILLE...
MILLERSBURG...
NASHVILLE...
GLENMONT...
KILLBUCK...
BERLIN...
FARMERSTOWN...
WALNUT CREEK...
WINESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4045 8214 4048 8219 4055 8218 4057 8218
4057 8222 4066 8222 4067 8185 4063 8167
4044 8167
TIME...MOT...LOC 1910Z 302DEG 17KT 4062 8218
$$
KIELTYKA2 follow-up statements
903
WWUS51 KCLE 291921
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT FRI JUL 29 2011
OHC075-292000-
/O.CON.KCLE.SV.W.0215.000000T0000Z-110729T2000Z/
HOLMES OH-
321 PM EDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR HOLMES COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NASHVILLE...OR 8 MILES SOUTHWEST OF SHREVE...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GLENMONT...HOLMESVILLE...KILLBUCK...MILLERSBURG AND BERLIN.
LAT...LON 4045 8214 4048 8219 4055 8218 4057 8218
4057 8222 4066 8222 4067 8185 4063 8167
4044 8167
TIME...MOT...LOC 1921Z 302DEG 17KT 4059 8212
$$
FITZ515
WWUS51 KCLE 291959
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT FRI JUL 29 2011
OHC075-292009-
/O.EXP.KCLE.SV.W.0215.000000T0000Z-110729T2000Z/
HOLMES OH-
359 PM EDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY EXPIRES AT 400
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
SOME TREES AND LIMBS WERE REPORTED KNOCKED DOWN IN THE COUNTY.
LAT...LON 4045 8214 4048 8219 4055 8218 4057 8218
4057 8222 4066 8222 4067 8185 4063 8167
4044 8167
TIME...MOT...LOC 1959Z 302DEG 17KT 4049 8192
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:48 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 29, 1:48 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EDT FRI JUL 29 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH PRESSURE
WILL DOMINATE THE FORECAST FOR SATURDAY NIGHT INTO SUNDAY. BY
MONDAY ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY MINOR CHANGES MADE TO THE UPDATE FOR THE AFTERNOON AS SOME
NEW CONVECTIVE DEVELOPMENT HAS TAKEN PLACE NEAR FDY. DIFFUSE
FRONTAL BOUNDARY IS GENERALLY LOCATED ACROSS LAKE ERIE TO FWA.
EXPECT A SLOW INCREASE IN COVERAGE OF SHOWERS AND STORMS. WIND
SHEAR IS LOW WHICH SHOULD HELP LIMIT ORGANIZATION. HAVE RAISED
AFTERNOON MAX TEMPERATURE A TAD FROM THE PREVIOUS UPDATE. ONLY
SLIGHT CHANGES MADE TO POPS FOR THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE CHANCES OF THUNDERSTORMS AND THE SEVERE THREAT WILL SAG
SOUTHWARD THROUGH THE EVENING AND SHOULD END BY 9 PM TO 10 PM.
SLIGHTLY DRIER AIR SHOULD FILTER IN BEHIND THE WEAK FRONT TONIGHT.
HIGH PRESSURE WILL THEN REMAIN OVER THE REGION INTO SUNDAY. NOT
REALLY ALL THAT MUCH OF AN AIRMASS CHANGE BEHIND THE FRONT SO
HIGHS WILL REMAIN ABOVE AVERAGE FOR THE WEEKEND. ANOTHER WEAK
FRONT WILL APPROACH THE AREA SUNDAY NIGHT INTO MONDAY. AT THIS
POINT WE WILL ONLY CARRY CHANCE POPS FOR LATE SUNDAY NIGHT INTO
MONDAY. THE FRONT APPEARS THAT IT WILL BE SOUTH OF THE AREA MONDAY
EVENING WITH SOME MINOR DRYING EXPECTED.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
DECIDED TO DROP MENTION OF SHOWERS ON THURSDAY AS MODELS WERE
HINTING AT POSSIBILITY OF DRY WEATHER FOR THE DAY. OTHER THAN
THAT...THREAT FOR PRECIPITATION EARLY IN THE PERIOD WEDNESDAY NIGHT
STILL LOOKS REASONABLE.
SOME MINOR TWEAKS TO TEMPERATURES EXPECTED IN THE EXTENDED PERIODS.
TEMPERATURES WILL BE RELATIVELY SIMILAR EACH DAY WITH HIGHS IN THE
MIDDLE TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOWER 70S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE WEAK COLD FRONT WAS MOVING SOUTH...ONSHORE FROM LAKE ERIE
EARLY IN THE AFTERNOON. THE OLD BOUNDARY FROM THE EARLY MORNING
CONVECTION WAS THE FOCUS FOR NEW CONVECTION BETWEEN KAOH AND KMNN
EARLY IN THE AFTERNOON. WILL ALLOW FOR THUNDERSTORMS IN THE KMFD
KCAK AND KYNG TAF FORECASTS THROUGH MID TO LATE AFTERNOON... THEN
THE CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA.
WITHOUT MIXING...THE DEWPOINTS WILL BE SLOW TO DROP OFF TONIGHT.
INLAND LOCATIONS WILL PROBABLY HAVE MVFR FOG/HAZE. LOCAL IFR
VISIBILITIES WILL PROBABLY DEVELOP AS WELL WITH A CHANCE OF SOME
IFR STRATUS CEILINGS LATE TONIGHT. THE FOG/STRATUS WILL BURN OFF
QUICKLY ON SATURDAY MORNING.
OUTLOOK...MAINLY VFR.
&&
.MARINE...
EARLY WIND ON THE LAKE WAS DUE TO THE SHOWER/TS ACTIVITY. COLD
FRONT CROSSING THE NORTHSHORE AS OF NOON. CONCERN IS WITH SOUTHWEST
WINDS STAYING UP ENOUGH BEFORE THE FRONT PASSES TO CREATE SMALL
CRAFT CONDITIONS ON THE EAST HALF. WILL CONTINUE THE FORECAST FOR
2 TO 4 FEET...IT WILL BE CLOSE. CONDITIONS WILL IMPROVE THIS
EVENING/OVERNIGHT.
FLOW WILL REMAIN FAIRLY LIGHT THROUGH SATURDAY. FLOW DOES PICK UP
OUT OF THE SOUTHWEST ON SUNDAY. WEST END AND NEARSHORE WATERS WILL
LIKELY REMAIN FAIRLY FLAT BUT OPEN WATERS SHOULD PICK UP SOME WAVE
ACTION DUE TO LONG FETCH ON SUNDAY. WINDS DIMINISH SUNDAY NIGHT
INTO MONDAY MORNING. FAIRLY LIGHT WINDS DEVELOP INTO EARLY NEXT
WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LEZ147>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...REL
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...KOSARIK
MARINE...LOMBARDY/OUDEMANHazardous weather outlook, Jul 29, 4:06 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EDT FRI JUL 29 2011 LEZ142>149-162>169-OHZ003-006>014-089-PAZ001>003-300815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 406 AM EDT FRI JUL 29 2011 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-OHZ018>023-033-300815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-MAHONING- 406 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ017-027>032-036>038-047-300815- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW- HOLMES-KNOX- 406 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE. IN ADVANCE OF THE AFTERNOON THUNDERSTORMS THERE MAY BE ENOUGH SUNSHINE TO PUSH TEMPERATURES INTO THE LOWER 90S. THIS COMBINED WITH HIGH LEVELS OF HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MIDDLE AND UPPER 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:35 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 29, 12:22 PM EDT | Small Craft Advisory | CLE | 8 hr | |
| Jul 29, 1:57 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.